EconPapers    
Economics at your fingertips  
 

A Generalization of the Quantile-Based Flattened Logistic Distribution

Tapan Kumar Chakrabarty () and Dreamlee Sharma ()
Additional contact information
Tapan Kumar Chakrabarty: North Eastern Hill University
Dreamlee Sharma: North Eastern Hill University

Annals of Data Science, 2021, vol. 8, issue 3, No 8, 603-627

Abstract: Abstract In this paper, we propose a generalization of the quantile-based flattened logistic distribution Sharma and Chakrabarty (Commun Stat Theory Methods 48(14):3643–3662, 2019. https://doi.org/10.1080/03610926.2018.1481966 ). Having described the need for such a generalization from the data science perspective, several important properties of the distribution are derived here. We show that the rth order L-moment of the distribution can be written in a closed form expression. The L-skewness ratio and the L-kurtosis ratio of the distribution have been studied in detail. The distribution is shown to posses a skewness-invariant kurtosis measure based on quantiles and L-moments. The method of matching L-moments estimation has been used to estimate the parameters of the proposed model. The model has been applied to two real-life datasets and appropriate goodness-of-fit procedures have been used to test the validity of the model.

Keywords: Flattened generalized logistic distribution; Quantile function; L-moment; Asymptotic variance; order statistics; Skewness-invariant kurtosis (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://link.springer.com/10.1007/s40745-021-00322-3 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:aodasc:v:8:y:2021:i:3:d:10.1007_s40745-021-00322-3

Ordering information: This journal article can be ordered from
https://www.springer ... gement/journal/40745

DOI: 10.1007/s40745-021-00322-3

Access Statistics for this article

Annals of Data Science is currently edited by Yong Shi

More articles in Annals of Data Science from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:aodasc:v:8:y:2021:i:3:d:10.1007_s40745-021-00322-3